Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 262, NWS Shreveport, LA

June 21, 2011Angelina County, Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 8:16 PM CDT for Angelina County, Sabine County, San Augustine County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 8:16 PM CDT (01:16 UTC)
Expired
Jun 21, 2011, 8:45 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Sabine County, TX, San Augustine County, TX

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:20 PM CDTHAIL 12 Sw Pineland, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4077 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4077 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS54 KSHV 220116
SVRSHV
TXC005-403-405-220200-
/O.NEW.KSHV.SV.W.0262.110622T0116Z-110622T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
  SOUTHWESTERN SABINE COUNTY IN EASTERN TEXAS...
  SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...

* UNTIL 900 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  PINELAND...OR 22 MILES NORTHWEST OF BURKEVILLE...AND MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3126 9425 3135 9394 3117 9373 3116 9378
      3116 9387 3113 9403 3111 9405 3107 9423
TIME...MOT...LOC 0116Z 320DEG 22KT 3116 9396

$$

12
1 follow-up statement
982 
WWUS54 KSHV 220145
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT TUE JUN 21 2011

TXC005-403-405-220154-
/O.CAN.KSHV.SV.W.0262.000000T0000Z-110622T0200Z/
SABINE TX-SAN AUGUSTINE TX-ANGELINA TX-
845 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA...SAN AUGUSTINE AND
SABINE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
SAN AUGUSTINE AND SABINE COUNTIES.

LAT...LON 3126 9425 3135 9394 3117 9373 3116 9378
      3116 9387 3113 9403 3111 9405 3107 9423
TIME...MOT...LOC 0144Z 320DEG 22KT 3103 9383

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:03 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 21, 7:03 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT TUE JUN 21 2011

.DISCUSSION...
ANOTHER ZONE UPDATE WILL BE OUT SHORTLY TO COVER SEVERE TSTM
WATCH 536 WHICH IS IN EFFECT UNTIL 1 AM WEDNESDAY MORNING. NO
OTHER CHANGES AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  74  95  74 /  70  40  30  20  30
MLU  73  89  73  92  73 /  70  50  30  20  30
DEQ  71  90  70  93  71 /  40  40  20  20  40
TXK  73  91  72  94  72 /  50  40  20  20  30
ELD  73  91  72  92  72 /  70  40  20  20  30
TYR  74  95  74  97  74 /  70  40  30  20  20
GGG  75  94  74  97  74 /  70  40  30  20  20
LFK  75  92  75  97  74 /  70  60  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/12
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE JUN 21 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS.
STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE
THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE
MONITORED LATER THIS AFTERNOON AND TONIGHT.

LAZ013-014-018>022-221715-
JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY
RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL
LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF
MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS
MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY
RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME

VII

In the hours before

Local storm report, Jun 21, 5:53 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     NACOGDOCHES             31.61N 94.65W
06/21/2011                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES DOWN IN THE CITY OF NACOGDOCHES.

&&

20
Special weather statement, Jun 21, 6:06 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT TUE JUN 21 2011

TXZ110-111-125-212345-
CAMP-MORRIS-UPSHUR-
606 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MORRIS...UPSHUR AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     CEDAR SPRINGS...

AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF ROSEWOOD...OR 9
MILES SOUTH OF LEESBURG...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Local storm report, Jun 21, 6:54 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     SAN AUGUSTINE           31.53N 94.11W
06/21/2011                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            REPORTS OF NUMEROUS TREES DOWN ALL ACROSS THE COUNTY.

&&

20
Special weather statement, Jun 21, 6:57 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT TUE JUN 21 2011

OKZ077-220030-
MCCURTAIN-
657 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     MOUNT HERMAN AND SHERWOOD...

AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES EAST OF CLOUDY...OR 32 MILES
SOUTHEAST OF CLAYTON...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Local storm report, Jun 21, 7:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     CHIRENO                 31.50N 94.35W
06/21/2011                   NACOGDOCHES        TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN AND AROUND THE
            CHIRENO AREA. REPORTS OF VERY WIDESPREAD POWER OUTAGES
            ACROSS THE COUNTY.

&&

20
Local storm report, Jun 21, 7:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     2 W SAN AUGUSTINE       31.53N 94.14W
06/21/2011                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TWO HOMES OFF HIGHWAY 21 WEST HAD THEIR ROOFS BLOWN OFF.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:26 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.